MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 7MM MINI MINI; PROSTHESIS SHOULDER

ZIMMER BIOMET, INC. COMP PRIMARY STEM 7MM MINI MINI; PROSTHESIS SHOULDER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: catalog #: 407398, comp primary stem inserter, lot # 287480; catalog #: unknown, reverse tray, lot # unknown.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a comprehensive reverse total shoulder procedure a humeral stem could not be attached to the inserter.The stem was inserted by hand, and then the humeral tray would not engage the stem.The stem was then removed.Additional broaching was required and a larger size stem was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Updated: b1, b4, b5, g3, h1, h2, h3, h6, h10.Complaint was confirmed by visual examination of the returned product which identified that there is extensive damage to the stem in terms of scratches and taper damage.The inserter is missing the spring that holds tension to the rod that holds the stem.The set screw that holds the spring into place in the inserter was loose and does not show any signs of the epoxy anymore.Inside the inserter where the set screw is installed does not show any signs of epoxy as well.The inserter was manufactured in may of 2018.The stem and the inserter do mate as intended but the trigger had to be pushed towards the stem since the spring is missing.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the reported issue is attributed to user error as the spring was missing from the inserter causing it to not function.This should have been identified prior to the procedure and/or during reprocessing.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP PRIMARY STEM 7MM MINI MINI
Common Device Name
PROSTHESIS SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11046255
Report Number0001825034-2020-04382
Device Sequence Number19091132
Product Code HSD
UDI-Device Identifier00880304462656
UDI-Public(01)00880304462656(17)290314(10)488500
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113627
Device Lot Number488500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;